Tardive Dyskinesia

Tardive dyskinesias (TDs) are involuntary movements of the tongue, lips, face, trunk, and extremities that occur in patients treated with long-term dopaminergic antagonist medications. Although they are associated with the use of neuroleptics, TDs apparently existed before the development of neuroleptics. People with schizophrenia and other neuropsychiatric disorders are especially vulnerable to developing TDs after exposure to conventional neuroleptics, anticholinergics, toxins, substances of abuse, and other agents. TDs are most common in patients with schizophrenia, schizoaffective disorder, or bipolar disorder who have been treated with antipsychotic medication for long periods, but TDs occasionally occur in other patients as well. For example, people with fetal alcohol syndrome, other developmental disabilities, and other brain disorders are vulnerable to the development of tardive dyskinesias, even after receiving a single dose of the causative agent.

tardivedyskinesia.com
WebMD
We Move - Worldwide Education and Awareness for Movement Disorders